Alert archive / Montana / Flood Watches in 2011
Flood Watch 4, NWS Missoula, MT
NWS Missoula, MT issued this flood watch at May 23, 2011, 2:37 PM MDT for Missoula County, Ravalli County, Montana; Clearwater County, Idaho County, Idaho. It took effect at May 24, 2011, 12:00 AM MDT. It was in force for 62 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 2:37 PM MDT (20:37 UTC)
- In effect from
- May 24, 2011, 12:00 AM MDT
- Expired
- May 26, 2011, 2:26 PM MDT
- In force
- 62 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
Counties Clearwater County, ID, Idaho County, ID, Missoula County, MT, Ravalli County, MT
The radar
The Missoula radar (KMSX), 93 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 8.6 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1228 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
976 WGUS65 KMSO 232037 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 237 PM MDT MON MAY 23 2011 IDC049-240445- /O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 237 PM MDT MON MAY 23 2011 /137 PM PDT MON MAY 23 2011/ ...FLOOD WATCH IN EFFECT FOR THE SOUTH FORK OF CLEARWATER RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL MONDAY NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE SOUTH FORK OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ IDC035-240445- /O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 137 PM PDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL MONDAY NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC081-240445- /O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAVALLI- 237 PM MDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY. * AREAS CREEKS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS. THESE FLOWS WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC063-240445- /O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSOULA- 237 PM MDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
7 follow-up statements
514 WGUS65 KMSO 232109 CCA FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH...CORRECTED NATIONAL WEATHER SERVICE MISSOULA MT 259 PM MDT MON MAY 23 2011 IDC049-240515- /O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 259 PM MDT MON MAY 23 2011 /159 PM PDT MON MAY 23 2011/ ...FLOOD WATCH IN EFFECT FOR THE SOUTH FORK OF CLEARWATER RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL MONDAY NIGHT INTO TUESDAY WEEK WILL IMPACT THE RIVER STAGE OF THE SOUTH FORK OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ IDC035-240515- /O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 159 PM PDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL MONDAY NIGHT INTO TUESDAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES TUESDAY AS WELL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC081-240515- /O.COR.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAVALLI- 259 PM MDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING BANKFULL DURING THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MTC063-240515- /O.NEW.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSOULA- 259 PM MDT MON MAY 23 2011 ...FLOOD WATCH IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA COUNTY UNTIL FURTHER NOTICE... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A * FLOOD WATCH FOR THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
364 WGUS65 KMSO 240323 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 923 PM MDT MON MAY 23 2011 IDC049-242100- /O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 923 PM MDT MON MAY 23 2011 /823 PM PDT MON MAY 23 2011/ ...FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL THROUGH TUESDAY WILL IMPACT THE RIVER STAGE OF THE SOUTH FORK OF CLEARWATER RIVER AT STITES. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ IDC035-242100- /O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 823 PM PDT MON MAY 23 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO AND SMALL CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * THE CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL THROUGH TUESDAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THE DAY TUESDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ MTC081-242100- /O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAVALLI- 923 PM MDT MON MAY 23 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * THE BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES TO THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING BANKFULL DURING THE WEEK. && $$ MTC063-242100- /O.CON.KMSO.FA.A.0004.110524T0600Z-110525T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSOULA- 923 PM MDT MON MAY 23 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * THE BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF DURING THE WEEK WILL BRING ADDITIONAL RISES IN WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY. && $$
144 WGUS65 KMSO 242021 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 221 PM MDT TUE MAY 24 2011 IDC049-260000- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 221 PM MDT TUE MAY 24 2011 /121 PM PDT TUE MAY 24 2011/ ...FLOOD WATCH REMAINS IN EFFECT FOR THE SOUTH FORK OF THE CLEARWATER RIVER AT STITES INCLUDING SMALL STREAMS AND CREEKS IN IDAHO COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * SOUTH FORK OF THE CLEARWATER RIVER AT STITES DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN OVERNIGHT MONDAY INTO TUESDAY. ADDITIONAL RISES THAT WILL TAKE THE RIVER INTO FLOOD STAGE ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY AS ANOTHER VERY MOIST WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAINFALL ACROSS THE REGION. * ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED BEFORE SEEING ADDITIONAL RISES FROM RAINFALL ON WEDNESDAY NIGHT INTO THURSDAY. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ IDC035-260000- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 121 PM PDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE CLEARWATER RIVER AT OROFINO INCLUDING SMALL STREAMS AND CREEKS IN CLEARWATER COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * CLEARWATER RIVER AT OROFINO DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL LATE WEDNESDAY INTO THURSDAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING LATE WEDNESDAY INTO THURSDAY. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ MTC081-260000- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RAVALLI- 221 PM MDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN RAVALLI COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * BITTERROOT RIVER DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF LATE WEDNESDAY NIGHT INTO THURSDAY WILL BRING ADDITIONAL RISES TO THE BITTERROOT RIVER THROUGHOUT MUCH OF RAVALLI COUNTY. * AREA CREEKS AND STREAMS ARE ALSO EXPECTED TO RESPOND TO THE ADDITIONAL RAINFALL WITH INCREASING FLOWS AND REACHING BANKFULL DURING THE WEEK. && $$ MTC063-260000- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSOULA- 221 PM MDT TUE MAY 24 2011 ...FLOOD WATCH REMAINS IN EFFECT FOR THE BITTERROOT RIVER IN MISSOULA COUNTY UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * BITTERROOT RIVER IN MISSOULA COUNTY DUE TO SNOWMELT AND HEAVY RAINFALL. * UNTIL FURTHER NOTICE. * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH PERIODS OF HEAVY RAINFALL RUNOFF LATE WEDNESDAY NIGHT INTO THURSDAY WILL BRING ADDITIONAL RISES IN WATER LEVEL TO THE BITTERROOT RIVER IN SOUTHERN MISSOULA COUNTY. && $$
832 WGUS65 KMSO 251746 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1146 AM MDT WED MAY 25 2011 MTC063-081-251900- /O.CAN.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSOULA-RAVALLI- 1146 AM MDT WED MAY 25 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF WEST CENTRAL MONTANA HAS BEEN CANCELLED. THE BITTERROOT RIVER WILL CONTINUE TO RUN HIGH...BUT IT IS NOT EXPECTED TO REACH FLOOD STAGE AT THIS TIME. $$ IDC049-260600- /O.CON.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 1146 AM MDT WED MAY 25 2011 /1046 AM PDT WED MAY 25 2011/ ...FLOOD WATCH REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...IDAHO. * UNTIL FURTHER NOTICE * NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN THROUGH TUESDAY. ADDITIONAL RISES THAT WILL TAKE THE RIVER INTO FLOOD STAGE ARE EXPECTED TONIGHT INTO THURSDAY AS ANOTHER VERY MOIST WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAINFALL ACROSS THE REGION. * ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED BEFORE SEEING ADDITIONAL RISES FROM RAINFALL TONIGHT INTO THURSDAY. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ IDC035-260600- /O.CON.KMSO.FA.A.0004.000000T0000Z-110526T0600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 1046 AM PDT WED MAY 25 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL FURTHER NOTICE... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...CLEARWATER. * UNTIL FURTHER NOTICE * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL LATE TODAY INTO THURSDAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN THE LEVEL ARE POSSIBLE DURING THIS TIME. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$
072 WGUS65 KMSO 260549 FFAMSO URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 1149 PM MDT WED MAY 25 2011 IDC049-261800- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 1149 PM MDT WED MAY 25 2011 /1049 PM PDT WED MAY 25 2011/ ...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...IDAHO. * THROUGH THURSDAY EVENING * NOTICEABLE RISES HAVE BEEN OBSERVED ON THE CLEARWATER RIVER AT STITES DUE TO RAINFALL RECEIVED OVER THE RIVER BASIN. ADDITIONAL RISES THAT WILL TAKE THE RIVER INTO FLOOD STAGE COULD OCCUR TODAY AS ANOTHER VERY MOIST WEATHER SYSTEM WILL PRODUCE MODERATE TO HEAVY RAINFALL ACROSS THE REGION. * ADDITIONAL CREEKS IN THE AREA ARE EXPECTED TO REMAIN ELEVATED BEFORE SEEING ADDITIONAL RISES FROM RAINFALL. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$ IDC035-261800- /O.EXT.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 1049 PM PDT WED MAY 25 2011 ...FLOOD WATCH NOW IN EFFECT THROUGH THURSDAY EVENING... THE FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...CLEARWATER. * THROUGH THURSDAY EVENING * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL THROUGH TODAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN TO FLOOD STAGE ARE POSSIBLE DURING THIS TIME. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$
800 WGUS65 KMSO 260921 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 321 AM MDT THU MAY 26 2011 IDC049-261030- /O.CAN.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ IDAHO- 321 AM MDT THU MAY 26 2011 /221 AM PDT THU MAY 26 2011/ ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO FOR THE SOUTH FORK CLEARWATER RIVER AT STITES HAS BEEN UPGRADED TO A FLOOD WARNING. $$ IDC035-262100- /O.CON.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 221 AM PDT THU MAY 26 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH CENTRAL IDAHO...INCLUDING THE FOLLOWING COUNTY...CLEARWATER. * THROUGH THIS EVENING * CONTINUED RUNOFF FROM SNOWMELT COMBINED WITH HEAVY RAINFALL THROUGH TODAY WILL IMPACT THE RIVER STAGE OF THE CLEARWATER RIVER IN OROFINO. RAPID RISES IN TO FLOOD STAGE ARE POSSIBLE DURING THIS TIME. * ADDITIONAL CREEKS IN THE AREA MAY ALSO SEE SIGNIFICANT RISES. PERIODS OF PROLONGED HEAVY RAINFALL MAY ALSO IMPACT STEEPLY SLOPED HILLSIDES BY TRIGGERING ROCKSLIDES ALONG NARROW HIGHWAY AND ROAD CORRIDORS THROUGHOUT THE REGION. && $$
743 WGUS65 KMSO 262026 FFAMSO FLOOD WATCH NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MDT THU MAY 26 2011 IDC035-262130- /O.CAN.KMSO.FA.A.0004.000000T0000Z-110527T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLEARWATER- 126 PM PDT THU MAY 26 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF NORTH CENTRAL IDAHO HAS BEEN CANCELLED. CREEKS MAY SEE ADDITIONAL RISES THROUGH TONIGHT BUT THE CLEARWATER RIVER IS NOT FORECAST TO REACH FLOOD STAGE. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flood watch went out at May 23, 2:26 PM MDT, 11 minutes earlier.
Area forecast discussion, May 23, 2:26 PM MDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 226 PM MDT MON MAY 23 2011 .DISCUSSION...A VERY ACTIVE WEATHER PERIOD WITH SOME FLOODING IS IN STORE FOR WESTERN MONTANA AND NORTH CENTRAL IDAHO THROUGH THE MEMORIAL DAY WEEKEND. THE FIRST SIGNIFICANT IMPACT IS EXPECTED TONIGHT AND TUESDAY. A MOIST WEATHER SYSTEM SHOULD SHIFT NORTHWARD INTO SOUTHWEST MONTANA AND LEMHI COUNTY THIS EVENING AND OVERNIGHT...AND THEN NORTHWARD ACROSS THE CLEARWATERS AND REMAINDER OF WESTERN MONTANA LATE TONIGHT AND TUESDAY. RAIN AMOUNTS COULD BE VERY SUBSTANTIAL AND MORE THAN ONE INCH IN THE CLEARWATERS AND 0.25 TO 0.75 ELSEWHERE. THE BULLS EYE OF PRECIPITATION IN THE CLEARWATERS COULD PRODUCE SIGNIFICANT STREAM RISES. THE SHOWERS LATE SUNDAY COMBINED WITH THE ONGOING SNOW MELT IS ALREADY PRODUCING STREAM RISES ACROSS THE REGION. THE ADDED RAIN TONIGHT INTO TUESDAY SHOULD FURTHER INCREASE THE FLOWS ON THE CLARK FORK AND BITTERROOT RIVER SYSTEM. SEE WWW.WEATHER.GOV/MISSOULA FOR FLOOD HIGHLIGHT DETAILS. A RIDGE OF HIGH PRESSURE SHOULD SUPPORT A DRY...BUT MUCH WARMER AFTERNOON WEDNESDAY WITH ADDITIONAL SNOW MELT. THE NEXT SIGNIFICANT IMPACT IS EXPECTED LATE WEDNESDAY NIGHT AND THURSDAY WITH PASSAGE OF VIGOROUS...MOIST AND COOL PACIFIC WEATHER SYSTEM. THE FIRST IMPACT WILL BE ADDITIONAL STREAM RISES DUE AREAS OF MODERATE TO HEAVY RAIN...ESPECIALLY IN THE CLEARWATERS... BITTERROOTS...MISSION MOUNTAINS...AND GLACIER PARK REGION. HOWEVER...THE IMPACTS GO BEYOND JUST THE RAIN...WITH SNOW LEVELS EXPECTED TO LOWER TO NEAR OR BELOW MANY OF THE HIGHER MOUNTAIN PASS LEVELS BY EARLY THURSDAY. IF THIS WAS NOT ENOUGH...LONGER RANGE MODELS ARE CONSISTENT IN SHOWING A VERY COOL AND MOIST WEATHER SYSTEM IMPACTING THE NORTHERN ROCKIES FOR MEMORIAL DAY WEEKEND. THIS SYSTEM COULD PRODUCE MORE MOUNTAIN SNOW AND OCCASIONAL VALLEY RAIN AS WELL. && .AVIATION...A MOIST WEATHER SYSTEM IS EXPECTED TO SHIFT INTO SOUTHWEST MONTANA AND LEMHI COUNTY IMPACTING KBTM AND KSMN EARLY THIS EVENING WITH SHOWERS AND POSSIBLE ISOLATED THUNDERSTORMS. LOCAL TERRAIN OBSCURATIONS ARE LIKELY WITHIN THE HEAVIER SHOWERS. THIS WEATHER SYSTEM SHOULD FURTHER DEVELOP OVERNIGHT INTO TUESDAY PRODUCING MORE WIDESPREAD RAIN OVER WESTERN MONTANA AND NORTH CENTRAL IDAHO LATE TONIGHT AND TUESDAY. MORE WIDESPREAD MOUNTAIN OBSCURATIONS SHOULD DEVELOP WITH THIS MORE WIDESPREAD PRECIPITATION EVENT. && NOTE: FLOOD WATCHES...WARNINGS AND ADVISORIES WILL NOT BE LISTED BELOW. .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...BAUCK/ZUMPFE/NOLTE LONG TERM....BAUCK/ZUMPFE AVIATION...BAUCK
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 11:44 AM MDT | Areal Flood Warning | MSO | Missoula | 72 hr |
Nearby
Flood Watches in Montana, 2011Flood Watches in Idaho, 2011Every flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.